MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE FOOT PEDAL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE FOOT PEDAL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10026
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a real intelligence cori assisted tka surgery, the black foot button of one (1) real intelligence foot pedal triggered permanently on its own, which made it impossible to continue with the operation.Despite disconnecting several times, the problem could not be fixed.The procedure was resumed after a non-significant delay changing to a manual procedure technique, and no injuries were reported as a result.
 
Additional Manufacturer Narrative
Section h4 was updated.Section h10: the real intelligence foot pedal, part number rob10026, serial number (b)(6), intended for treatment was not returned for evaluation, therefore a device analysis was unable to be performed.A complaint history review was performed by part number and similar complaints were identified.A review by serial was performed and no similar complaints were identified.A review of manufacturing records indicate the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with an intermittent connection to the console.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
Corrected data: d9 & h3 (device returned for analysis), h6 (type of investigation, investigation conclusions).Updated results of investigation: the real intelligence foot pedal , rob10026, (b)(6), used in surgery, was returned for evaluation.The foot pedal has small blank spots at the bottom of it.Nothing was visually identified that leads to the reported scenario.A functional evaluation was performed, and the reported scenario was not confirmed.The foot pedal was connected to the test box.The lights indicated that the foot pedal works as intended.A test case was performed which was be completed without any failures occurring.The foot pedal functioned as intended.No observation of the foot pedal being triggered permanently occurred during the testing.Although the reported problem could not be confirmed through a visual or functional evaluation, factors that may have contributed to the reported symptom may have been associated with user error or a connection issue between the foot pedal and the console.A review of manufacturing records indicates the device met all specifications upon release into distribution.A complaint history review was performed by part number and similar complaints were identified.A review by serial was performed and no similar complaints were identified.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical escalation event review was completed.Prior escalation actions are not applicable to the scope of the reported complaint.Although no further action will be taken at this time the issue will be continuously monitored through complaint investigation and post market surveillance.

Brand Name
REAL INTELLIGENCE FOOT PEDAL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20985230
Report Number3010266064-2024-00260
Device Sequence Number8465811
Product Code OLO
UDI-Device Identifier00885556757444
UDI-Public885556757444
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberROB10026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by ManufacturerNot provided
04/28/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date01/14/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB10024 / SERIAL # (B)(6).
Patient SexUnknown